W. L. GORE & ASSOCIATES, INC. GORE® MYCROMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1MYMP07 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Fistula (1862); Unspecified Infection (1930); Tissue Breakdown (2681)
| Date of Event |
11/15/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® mycromesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® mycromesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
Event or Problem Description
It was reported to gore that the patient underwent open incisional ventral hernia hernia repair on (b)(6) 2011 whereby a gore® mycromesh®plus biomaterial was implanted.The complaint alleges that on (b)(6) 2011, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: open draining wound, exposed mesh, abscess hernia recurrence, infection, foreign body, giant cell reaction, inflammation, dense fibrosis, adhesions, surgery to remove mesh, honeycomb defects.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: ¿ (b)(6) 2008: (b)(6) center.(b)(6), do.History and physical.Complaint of acute onset abdominal pain, primarily right upper quadrant superior mid epigastrium.Previous history of similar symptoms approximately 1 year ago, was seen in local er, given pain and nausea control, released.Since that time, has not had any exacerbation of symptoms until last p.M.Persistent nausea/vomiting present since onset of symptoms last p.M.Denies tobacco.Past surgical history of exploratory laparotomy for motor vehicle accident approximately 20 years earlier.Exam: small hernia appreciated.Ct revealed small bowel obstruction with moderate small bowel distention to level of distal jejunum.Small supraumbilical anterior abdominal wall hernia present containing omental fat.Impression/plan: questionable partial small bowel obstruction.Admit, conservative treatment.¿ (b)(6) 2008: (b)(6) center.Nurse notes.¿was in motor vehicle accident about 20 yrs ago and sustained injury to small intestine.¿ ¿ (b)(6) 2008: (b)(6) center.(b)(6), md.Radiology-acute abdominal series.Indication: small bowel obstruction.Impression: nonspecific bowel gas pattern.¿ (b)(6) 2008: (b)(6) center.(b)(6), md.Radiology-acute abdominal series.Indication: small bowel obstruction.Impression: right base atelectasis with increased stool seen throughout the colon.¿ (b)(6) 2008: (b)(6) center.(b)(6), do.Discharge summary.Admitted for pain and nausea control.Ng tube, gi decompression.On post admit day 1 doing extremely well, given full liquid diet, ng tube removed, labs within normal limits.On post admit day 2 given soft diet, tolerated well.Acute abdominal series revealed no obstructive features.Discharged home, followup in office 10 to 14 days.Discharge instructions.Soft diet, light activity, no heavy lifting, abdominal binder, colace.Implant procedure: [ni] [not indicated].Implant date: (b)(6) 2011 (hospitalization [ni].¿ [operative report not available in records reviewed].Relevant medical information: ¿ (b)(6) 2011: (b)(6) center.[signature illegible].Therapy notes ¿ wound care, initial physical exam.Status post ventral herniorrhaphy, developed post op hematoma, incision site opened, hematoma has now evacuated [illegible].¿ (b)(6) 2011: (b)(6) center.Therapy notes wound care.Wound #1 ¿ abdomen.Date of onset: (b)(6) 2011.Wound grade: full thickness.Abdominal surgery (b)(6) 2011 (hernia).¿ (b)(6) 2011: (b)(6) center.Lab.Wound, abdomen aerobic culture: heavy mixed usual skin flora.¿ (b)(6) 2011: (b)(6) center.Lab.Wound, abdomen aerobic culture: light mixed usual skin flora.¿ (b)(6) 2011: (b)(6) center.Therapy notes wound care.Patient instructions: wound vac when insurance approves.To be off work until further notice.¿ (b)(6) 2011: (b)(6) center.Lab.Wound, abdomen aerobic culture: heavy usual skin flora.¿ (b)(6) 2011: (b)(6), do.Physician orders / prescription.(b)(6) medical negative pressure wound therapy: type of wound: surgically created or dehisced wound - (b)(6) 2011.Location abdomen midline, 0.9 x 0.7 cm, depth 2.6 cm, 5.4 cm undermining, larger serous drainage, pressure setting 80 mm hg, continuous.Anticipated length of therapy 3 months starting on (b)(6) 2011.¿ (b)(6) 2011: (b)(6) center.Therapy notes wound care.Patient instructions: wound vac 3x week.¿ (b)(6) 2011: (b)(6) center.Therapy notes wound care.Wound #2 abdomen.Date of onset: (b)(6) 2011.Wound grade: full thickness.¿ (b)(6) 2011: (b)(6) center.Therapy notes ¿ wound care.Wound #3 superior abdomen.Date of onset: (b)(6) 2011.Wound grade: full thickness.New abdominal wound, aerobic culture done of new wound, small amount of serosanguinous drainage.¿ (b)(6) 2011: (b)(6) center.[signature illegible].Therapy notes wound care, physician progress/procedure note.Saw dr.(b)(6) at [illegible] in (b)(6) for second opinion; patient stated that surgeon offered ø options other than to re-do the surgery; states does not desire to follow with dr.Warner, to followup with us.Wound #1 upper abdomen healed.Wound #2, lower abdomen, wound #3, upper abdomen.Cultures (b)(6) negative.Follow up 1 week.Explant procedure: 1) repair of recurrent incisional hernia.2) removal of infected mesh.3) debridement of complex abdominal wall abscess.4) transverse colectomy.5) left endoscopic component separation; right with a left rectus abdominus advancement flap.6) right posterior component separation with right rectus abdominus advanced flap.7) implantation of mesh.Explant date: (b)(6) 2011; hospitalization (b)(6) 2011.¿ (b)(6) 2011: (b)(6) hospital.(b)(6), md, facs.Operative report.Preoperative diagnosis: infected mesh with recurrent incisional hernia.Postoperative diagnosis: 1) recurrent incisional hernia, infected mesh.2) full cutaneous fistula.Assistant surgeon: drew howard reynolds, md, no resident available to assist.Anesthesia: general.Estimated blood loss: 350 ml.Complications: none.Indications for procedure: the patient presents with a recurrent incisional hernia with infected mesh.There is previous mesh that is chronically draining and is exposed.He presents today for a hernia repair and mesh excision.Operative findings: there was an abscess cavity with infected mesh.The mesh has a greenish discoloration.Upon dissecting it we dissected this down and it was densely adherent to the transverse colon.After removing the mesh, there was an area of brownish material at the base of the mesh within the abscess cavity concerning for a colocutaneous fistula.For this reason, a transverse colectomy was performed with primary anastomosis.The abscess was fully excised after drainage.The mesh was removed.A left endoscopic rectus abdominus advancement flap was performed on the right side.A posterior component separation was performed advancing the rectus muscles to the midline.The retrorectus space was closed primarily and a 19 x 26 cm xenmatrix biologic mesh, mesh was placed in the retrorectus space.The fascia was closed primary over the graft.Description of procedure: ¿the patient was taken to the operating room and placed on the operating room table in supine position.General endotracheal anesthesia was induced.Next, he was prepped and draped using sterile technique.A vertical midline incision was made including an ellipse around the exposed open wound with chronic mesh infection.This extended through the skin and subcutaneous tissue until the fascia was encountered.As i extended the incision, craniocaudal several small honeycomb defects were encountered.I entered the peritoneal cavity sharply.Upon entering the peritoneal cavity there were dense intraabdominal adhesions.These were lysed using a sharp dissection.These were quite numerous and difficult, but fortunately these lysed without injury to the small bowel.I then further dissected the loops of bowel free deep into the pelvis.One serosal defect was created to the dense adhesions the pelvis.This was repaired using 3-0 silk lembert sutures.Once the abdominal wall was free of adhesions, i then had to evaluate the mesh.The ellipse of skin that was taken off the abdominal wall was still adherent to the transverse colon.I mobilized the transverse colon by dissecting the stomach from this.The greater curve of the stomach was densely adherent to the transverse colon and this inflammatory process.Additionally, numerous loops of small bowel were adherent to the transverse mesocolon.I dissected these free as well.I then proceeded with attempting to remove the mesh.I opened the wound further overlying the mesh.As i dissected down, i encountered the sutures holding the mesh in place.The mesh was a white material which had the appearance of ptfe mesh.The stay sutures holding this in place of prolene were cut.As i cut this the mesh was slowly removed and the abscess cavity was opened.The mesh was greenish in color.As i approached the base of the wound there was some brownish material worrisome for a chronic colocutaneous fistula.In light of these findings, i [sic] was felt it was safest to perform a transverse colectomy.At this point, i then fully mobilized the right colon.I dissected the hepatic flexure free using electrocautery without injury to the colon.I then fully mobilized the right colon as well as the right colonic mesentery.I then further mobilized the distal transverse colon up to the splenic flexure.At this point, i then divided the colon proximal and distal to the fistula using a gia stapler.I then divided the mesentery between clamps and tied it with silk suture.As i divided the mesentery, i hugged the bowel wall to avoid division of the middle colic vessels.Following this, i then ensured that an anastomosis could be performed in a tension-free manner.Due to the mobilization of the right colon this was easily accomplished.I then created a functional end-to-end anastomosis using the gia stapler.Stay sutures were placed on either side of the colon.Colotomies were created and the gia stapler was introduced.The stapler was deployed along the tinea.The staple line was fully fired with no evidence of bleeding.I then inspected that anastomosis from within the colotomies and it was fully hemostatic.I then closed the colotomies using a ta stapler.Following this, attention was turned to the abdominal wall.At this point, i sized the defect and felt there was too much tension to close primarily.For this reason, i felt rectus abdominus advancement flaps would be required.I made a 2 cm incision over the right costal margin extending down to the external oblique.I then dissected the fibers of the external oblique to expose the space between the internal and the external oblique.A balloon dissector was then placed between the internal and the external oblique.The balloon was insufflated with a laparoscope in a working channel.As the balloon [sic] dissected it was clear that the balloon [sic] had dissected in to the retrorectus space.The balloon was then deflated.As the balloon had dissected into the retrorectus space, as well as the lateral space, it was not feasible to perform an endoscopic component separation on this side.I then carefully inspected the balloon dissector tunnel from the incision over the costal margin into the retrorectus space.This tunnel was above the level of the posterior rectus sheath.I then fully opened the posterior rectus sheath from above the costal margin down to the inguinal ligaments.I extended this out to the lateral edge of rectus muscle, thus mobilizing the right rectus abdominus muscle.The midline was still not able to be closed without tension.In order to avoid raising subcutaneous flaps, which would be required at this point to perform an external oblique release, i elected to proceed with contralateral component separation first.At this point, i made an incision over the left costal margin down through the skin and subcutaneous tissue, down to the external oblique.The external oblique fibers were separated.I then placed a balloon dissector between the external and internal oblique fibers and insufflated with laparoscope in working channel.The balloon remained in the lateral abdominal cavity.I then removed the balloon and placed a structural balloon.Gas was then infused in to the lateral abdominal cavity.I then placed an additional 5 mm port.I then divided the external oblique from the level of the inguinal ligament up to a distance above the costal margin extending this through external oblique, subcutaneous tissue, and scarpa¿s fascia.With this, i achieved excellent advancement of the abdominal wall.At this point, i felt the midline could be closed without tension.At this point, i then raided the retrorectus flap on the left side of the abdominal wall as well.I raised this out to the level of the lateral border of the rectus sheath.I did this to allow for placement of the mesh in the retrorectus space.At this point, i then copiously irrigated the peritoneal cavity.I again inspected the anastomosis which was patent and there was no evidence of bleeding and it was healthy and viable with no evidence of ischemia.At this point, i then carefully inspected the wound to ensure that all abscess was drained and debrided and the mesh was previously excised.I then proceeded with closure of the posterior sheath using running 0-vicryl suture.The posterior sheath was able to be closed primarily using a series of interrupted and running vicryl sutures.I then placed a 19 x 28 cm xenmatrix mesh into the retrorectus space.This was then sutured through the full thickness of the abdominal wall using #1 pds sutures, using the reverdin needle.Sutures were placed in the 4 corners of the mesh as well as the superior midline and the inferior midline.I then also placed a few stay sutures on either side of the mesh to use this to off-load midline tension.Following this, i then irrigated the space.I then closed the midline over the graft using running pds sutures.The midline closed nicely over the graft.I then irrigated the subcutaneous tissue.I then closed the midline in several placed with staples leaving large open areas to be tacked in light of the chronic mesh infection.The wound was then packed with 4 x 4 gauze that was saline-soaked.I then placed a drain in the left lateral abdominal cavity through the 5 mm port site.I then closed the skin incision over the left and right costal margin using staples.I then dressed all the wounds using sterile occlusive dressings.Instrument, needle, and sponge counts were all reported as correct.The patient tolerated the procedure well, was transferred to the recovery room in stable condition.I was present for and participated in the entire operation.¿ relevant medical information: ¿ (b)(6) 2011: (b)(6) hospital.(b)(6), md.Pathology.Diagnosis: transverse colon, segmental excision (a): dense serosal adhesions with associated chronic inflammation and foreign body giant; cell reaction (clinical history of recurrent incisional hernia with infected mesh); excision margins viable.Explanted mesh and abdominal wall, excision (b): acute and chronic inflammation with granulation tissue formation, foreign body giant; cell reaction and dense fibrosis; mesh for gross diagnosis only.Clinical hx: preoperative diagnosis.Recurrent ventral hernia, mesh infection.Operative procedure ¿ repair ventral hernia with endoscopic component separation.Description of specimen: a) portion of transverse colon.B) explanted mesh and abdominal wall.Gross description: two specimens received in formalin.Specimen a labeled portion of transverse colon and consists of a single unoriented segment of colon with abundant attached pericolonic fat.Bowel is received open.It measures 8.5 cm in length x 3.5 cm in average diameter.There are dense black serosal adhesions and adhesions within the portions of attached pericolonic fat.Very little serosa is visible.A staple line is noted on each end of the colon.The mucosal surface is yellow tan with normal appearing folds.No gross lesions are seen.Representative sections are submitted as follows: a1-a2 staple margin, a3 serosal adhesions, a4-a5 normal appearing bowel.Specimen b received in formalin labeled explanted mesh and abdominal wall and consists of a single portion of tan gray mesh material as well as several fragments of white tan rubbery fatty soft tissue fragments and skin.The soft tissue fragments measure in aggregate 8 x 6.5 x 3.5 cm.The portions of skin are wrinkled without grossly identifiable lesion.The soft tissue fragments are sectioned to reveal a white firm fibrosis cut surface.The mesh measures 9 x 3.9 x 0.2 cm.It has a few adherent blue colored sutures.It is otherwise unremarkable.The soft tissue is representatively submitted in b1.The mesh is submitted for gross diagnosis only.¿ (b)(6) 2011: (b)(6).(b)(6), md.Radiology-abdomen.Indication: increased abdominal distension, status post transverse colectomy.Impression: bowel gas pattern suggestive of small bowel obstruction or ileus.Right basilar atelectasis.¿ (b)(6) 2011: (b)(6).(b)(6), md.Radiology-abdomen.Indication: interval evaluation of possible small bowel obstruction.Impression: improved gas pattern.¿ (b)(6) 2011: (b)(6) hospital.(b)(6), md; (b)(6), md.Discharge summary.46 year-old male with recurrent ventral hernia and infected mesh, underwent a ventral hernia repair with gore-tex mesh in (b)(6) 2011.Past surgical history of trauma laparotomy greater than 20 years ago and open ventral hernia repair (b)(6) 2011, wound washout (b)(6) 2011.Seen at gi clinic (b)(6) 2011; exam showed 2 chronically draining sinus tracts with exposed gore-tex mesh draining from the midline incision.On (b)(6) 2011, underwent repair or recurrent incisional hernia, tolerated well.History significant for trauma laparotomy greater than 20 years ago related to a car accident; he sustained diaphragm injury as well as liver injury and small-bowel injury at that time.Due to diaphragm injury, has paralyzed right diaphragm.Thus, required oxygen postoperatively.Breathing improved postop day 1, still required supplemental oxygen, had nasogastric tube placed postoperative, foley discontinued postoperative day 1.On postoperative day 2, nasogastric tube removed, unable to urinate, foley replaced.On postop day 4, bowel movement x 2.Placed on clears, diet advanced as tolerated.Jp removed on day of discharge, postoperative day 7.Condition at discharge: afebrile, ambulating, tolerating regular diet.Discharge instructions: follow up with dr.Roth at uk general surgery clinic 1 to 2 weeks, continue wet-to-dry dressing changes twice a day to abdominal wound.¿ (b)(6) 2014: (b)(6) center.Admission history.History of back problems, chronic obstructive pulmonary disease, emphysema, gastroesophageal reflux disease, hypertension [dates of onset not indicated].Surgical history of colon resection, hiatal hernia repair.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information. it should be noted that the gore® mycromesh®plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® mycromesh®plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 2008: (b)(6) medical center.Emergency room visit.Chief complaint: abdominal pain.Weight.265 pounds.Implant procedure: incisional ventral herniorrhaphy with placement of a 10 x 15 micromesh.Implant: gore® mycromesh® plus biomaterial [1mymp07/7799385].Implant date: (b)(6) 2011 (hospitalization [ni]) on (b)(6) 2011: (b)(6) medical center.(b)(6) , do.Operative report.Preoperative diagnosis: incisional ventral hernia.Postoperative diagnosis: incarcerated incisional ventral hernia.Anesthesia: general endotracheal.Estimated blood loss: minimal.Intravenous fluids: as per anesthesia.Specimens: portion of hernia sac.Implants: 10 x 15 micromesh.Complications: none.Drains: none.Indications: patient is extremely pleasant 45-year-old male patient in with a chief complaint of incisional ventral hernia.Patient states it has been present for several years.Status post mva and trauma laparotomy approximately 20 years ago.It is increasing in size and increasing in pain and making it difficult for him to do his activities of daily living.Procedure in details: ¿after being explained potential risks, benefits, alternatives of above procedure, appropriate consent being obtained, patient was taken to the operating room, placed on the operation room table in supine position, prepped and draped in usual sterile fashion utilizing chloraprep sterile drapes.Following appropriate anesthesia, a 10 blade scalpel was used and a midline incision was then created in a cicatrix fashion through the previous abdominal incision, removing the incisional scar.Bovie cautery was then used and the incision was then deepened down the level of the anterior rectus fascia.With regards to finger fracture technique and mobilizing the subcu tissues upon lateral positions around the hernia itself.The hernia sac was appreciated and the portion of hernia sac was then opened and removed.The contents were then reduced back into the intra-abdominal cavity.Large amount of adhesions were appreciated throughout the midline incision.These were taken down meticulously with metzenbaum scissors and pickups.Once the adhesions had been taken down, good hemostasis was appreciated.I continued with finger fracture technique around the hernia sac, and bovie cautery freeing up the subcu tissues from around the edge of the fascia.Most fascia had been exposed.Kocher clamps were then placed on the superior, inferior and lateral aspects.The hernia sac was then appropriately identified.The edge were then cleared.At which point, a 10 x 15 piece of micromesh was selected.It was soaked in gentamicin solution prior to insertion, it was cut to the appropriate size and shape.Then utilizing 0 prolene sutures, i then began in a sublay technique placing the micromesh into the abdomen.Once this had been accomplished, a good tension-free repair was noted.I then irrigated with copious amounts of normal saline until clear return was appreciated.The 2-0 monocryl was then used to reapproximated the subcu tissue overlying the defect itself and reapproximating the hernia edge on top of the mesh.At which point then, i then irrigated once again with copious amounts of normal saline.A 3-0 monocryl was then used to reapproximate the skin edges, and a primapore dressing was then placed.The patient tolerated the procedure well.There were no complications to the above procedure.All sponge and needle counts being correct x2.Patient was then transported to recovery, where he was wake and doing well.¿ findings: findings consistent with an incarcerated incisional ventral hernia.No other gross pathological abnormalities were appreciated at the time of the procedure.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Sterile normal saline wet to dry dressing applied to dehiscent abdominal surgical site wound.[illegible] drainage notes when [illegible] abdominal dressing.No odor, no erythema with same [illegible] mesh in wound bed.Wound packed with 2 inch gauze [illegible] moistened gauze and covered with one abd pad.Patient to return for daily dressing and monitoring.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Normal saline wet to dry dressing applied to abdominal wound.Dressing removed noted to have moderate amount of dark brown drainage.No complaint of pain.No foul odor or redness.On (b)(6) 2011: (b)(6) medical center.[signature illegible].Therapy notes- wound care.Wound #1- abdomen, 1.9 x 1.4 x 2.3 cm.Undermining 4.5 cm at 6 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base yellow and pale pink.Granulated tissue pink.Serous serosanguinous drainage.Cleaned with normal saline wet to dry dressing.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- abdomen, 2.0 x 1.3 x 3.0 cm.Undermining 4.5 cm at 6 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base red and pale pink.Granulated tissue pink.Large serosanguinous drainage.Cleaned with normal saline wet to dry dressing.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- abdomen, 1.9 x 1.4 x 2.4 cm.Undermining 4 cm at 6 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base yellow and pale pink.Granulated tissue pink.Large serosanguinous drainage.Cleaned with normal saline wet to dry dressing.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- abdomen, 1.4 x 1.0 x 2.6 cm.Undermining 6.5 cm at 5 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base red and pale pink.Granulated tissue pink.Large serosanguinous drainage.Cleaned with normal saline wet to dry dressing.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- abdomen, 0.9 x 0.7 x 2.6 cm.Undermining 5.4 cm at 5 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base pale pink.Granulated tissue pink.Large serosanguinous drainage.Cleaned with normal saline wet to dry dressing.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- abdomen, 1.1 x 1.1 x 3.0 cm.Undermining 4.8 cm at 5 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base yellow and pale pink.Granulated tissue pink.Moderate serosanguinous drainage.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- abdomen, 0.6 x 0.6 x 2.4 cm.Undermining 3.7 cm at 5 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base yellow and pale pink.Granulated tissue pink.Moderate serosanguinous drainage.Covered with wound vac.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- abdomen, 0.5 x 0.4 x 2.0 cm.Moderate slough, fibrin, necrotic tissue.Wound base red.Granulated tissue red.Moderate serous drainage.Clean with normal saline.On (b)(6) 2011: (b)(6) medical center.[signature illegible].Therapy notes- wound care.Wound #1- abdomen, 1.4 x 1.3 x 2.2 cm.Minimal slough, fibrin, necrotic tissue.Wound base red and yellow.Granulated tissue red.Small serous drainage.Clean with normal saline, strip packing applied, covered with gauze, secured with tape.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- abdomen, 0.5 x 0.5 x 2.8 cm.Minimal slough, fibrin, necrotic tissue.Wound base yellow and pale pink.Granulated tissue pink.Moderate serosanguinous drainage.Clean with normal saline, aquacel applied, covered with gauze and secured with tape.On (b)(6) 2011: (b)(6) medical center.[signature illegible].Therapy notes- wound care.Wound #1- upper abdomen, 0.5 x 0.5 x 2.0 cm.Moderate slough, fibrin, necrotic tissue.Wound base yellow.Moderate purulent drainage.Cleaned with normal saline, ¼ inch strip packing, covered with gauze and secured with [illegible].Wound #2- lower abdomen, 1.0 x 0.8 x 2.0 cm.Undermining 4.0 cm at 12 o¿clock.Moderate slough, fibrin, necrotic tissue.Wound base red and yellow.Granulation tissue red.Large amount of purulent drainage.Cleaned with normal saline, ¼ inch strip packing, covered with gauze and secured with [illegible].On (b)(6) 2011: (b)(6) medical center.[signature illegible].Therapy notes- wound care.Wound #1- upper abdomen, 0.5 x 0.5 x 2.4 cm.Moderate slough, fibrin, necrotic tissue.Wound base red and yellow.Granulation tissue red.Moderate serous drainage.Cleaned with normal saline, aquacel applied, covered with gauze, secured with tape.Wound #2- lower abdomen, 0.8 x 0.8 x 1.0 cm.Undermining 4.8 cm at 12 o¿clock.Moderate slough, fibrin, necrotic tissue.Wound base red and yellow.Granulation tissue red.Moderate amount of serous drainage.Cleaned with normal saline, aquacel applied, covered with gauze, secured with tape.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- upper abdomen, 0.2 x 0.2 x 3.0 cm.Wound cleaned with normal saline, strip gauze applied, covered with gauze and secured with tape.Wound #2- lower abdomen, 0.4 x 0.6 x 1.8 cm.Undermining 5.0 cm at 12 o¿clock.Wound cleaned with normal saline, strip gauze applied, covered with gauze and secured with tape.On (b)(6) 2011: (b)(6) medical center.Therapy notes- wound care.Wound #1- upper abdomen, 0.5 x 0.3 x 2.4 cm.Undermining 3.2 cm at 6 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base red and pale pink.Granulation tissue pink.Mild odor.Moderate serosanguinous drainage.Applied strip gauze.Wound #2- lower abdomen, 0.3 x 0.3 x 2.1 cm.Undermining 4.5 cm at 12 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base red and pale pink.Granulation tissue pink.Mild odor.Moderate amount of serosanguinous drainage.Applied strip gauze.On (b)(6) 2011: (b)(6) medical center.[signature illegible].Therapy notes- wound care.Wound #1- upper abdomen, 1.1 x 0.9 x 0.2 cm.Undermining 2.5 cm at 11 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base red and pale pink.Granulation tissue pink.Moderate serosanguinous drainage.Cleaned with normal saline and bacitracin applied.Wound #2- lower abdomen, 0.6 x 0.6 x 2.7 cm.Undermining 3.7 cm at 11 o¿clock.Minimal slough, fibrin, necrotic tissue.Wound base red and pale pink.Granulation tissue pink.Small amount of serosanguinous drainage.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Wound #1- upper abdomen, 1.4 x 0.9 x 0.3 cm.Wound base color red and yellow.Small amount of serous drainage.Wound cleaned with normal saline and prisma applied.Wound #2- lower abdomen.On (b)(6) 2011: (b)(6) medical center.(b)(6) , rn.Therapy notes- wound care.Patient arrives to wound care clinic with complaints of new abdominal wound.Aerobic cultures done of new wound on superior midline abdomen.Small amount of serosanguinous drainage.Normal saline wet to dry applied to superior wound.Aquacel ag applied to inferior abdominal wounds previously noted.Patient agrees to maintain appointment friday with dr.Wright.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® mycromesh®plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® mycromesh®plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged it should be noted that the gore® mycromesh®plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® mycromesh®plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® mycromesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.The instructions for use further warn: ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ medical records that indicate mesh exposure may reflect abdominal wall wound dehiscence as a function of a patient¿s poor tissue quality or loss of anchorage of fixation or may be related to individual patient comorbidities, and technical and/or procedural aspects of the repair.These factors include, but are not limited to, fixation type, suture technique, type of and tension on the incision, and wound classification at time of procedure.Post-operative factors such as the development of a post-operative infection, an incision and drainage procedure, or wound packing could result in mesh exposure.Additionally, patient comorbidities that could influence wound dehiscence leading to mesh exposure include, but are not limited to, smoking and obesity.Medical records that indicate mesh ¿movement¿ or that the device led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.